MAUDE Adverse Event Report: SYNTHES GMBH 6.5MM TI RECON SCREW WITH T25 STARDRIVE 80MM-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 6.5MM TI RECON SCREW WITH T25 STARDRIVE 80MM-STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.003.026S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on an unknown date approximately 3.5 years ago, the patient underwent implant of a femoral nail/a2fn.On (b)(6) 2024 following removal of the nail implant, the most proximal hip screw was attempted to be removed but it stood still.The surrounding tissue and callus were removed but the screw in question would not turn.After that, the distal hip screw, distal locking screw and end cap were extracted.There were continued attempts to remove the screw in question but it was still unsuccessful, a different screwdriver was used and forceps were used, but removal could not be achieved.Because of the attempts to remove the screw, surgical time was extended for 3 hours.Ultimately the procedure ended with wound closure.The patient outcome was stable.On (b)(6) 2024 extraction surgery was successfully performed as bone fusion was achieved.No further information is available.This report is for a 6.5mm ti recon screw with t25 stardrive 80mm-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.5MM TI RECON SCREW WITH T25 STARDRIVE 80MM-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH
bohnackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18895469
Report Number8030965-2024-03581
Device Sequence Number7477247
Product Code HSB
UDI-Device Identifier10886982081568
UDI-Public(01)10886982081568
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.003.026S
Device Lot Number1L91768
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2024
Initial Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - END CAPS: FEMORAL NAIL; UNK - FORCEPS; UNK - SCREWDRIVERS; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: TRAUMA
Patient SexUnknown